Extending the applicability of high-order iterative schemes under Kantorovich hypotheses and restricted convergence regions

Abstract

We use restricted convergence regions to locate a more precise set than in earlier works containing the iterates of some high-order iterative schemes involving Banach space valued operators. This way the Lipschitz conditions involve tighter constants than before leading to weaker sufficient semilocal convergence criteria, tighter bounds on the error distances and an at least as precise information on the location of the solution. These improvements are obtained under the same computational effort since computing the old Lipschitz constants also requires the computation of the new constants as special cases. The same technique can be used to extend the applicability of other iterative schemes. Numerical examples further validate the new results.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Amat, S., Bermudez, C., Busquier, S., Legaz, M.J., Plaza, S.: On a family of high-order iterative method under Kantorovich conditions and some Applications, Abstract and Applied Analysis, vol. 2012, Article Id 782170, https://doi.org/10.1155/2012/782170 (2012)

  2. 2.

    Amat, S., Busquier, S.: Third order iterative methods under Kantorovich conditions. J. Math. Anal. Appl. 336(1), 243–261 (2007)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Amat, S., Busquier, S., Gutirrez, J.M.: An adaptive version of a fourth-order iterative method for quadratic equations. J. Comput. Appl. Math. 191(2), 259–268 (2006)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Argyros, I.K.: Computational theory of iterative methods. In: Chui, C.K., Wuytack, L. (eds.) Series: Studies in Computational Mathematics, vol. 15. Elsevier, New York (2007)

    Google Scholar 

  5. 5.

    Argyros, I.K.: Improving the order and rates of convergence for the super-Halley method in Banach spaces. Korean J. Comput. Appl. Math. 5(2), 465–474 (1998)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Argyros, I.K.: The convergence of a Halley–Chebysheff-type method under Newton–Kantorovich hypotheses. Appl. Math. Lett. 6(5), 71–74 (1993)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Argyros, I.K., Magréñan, A.A.: Iterative Methods and Their Dynamics with Applications. CRC Press, New York (2017)

    Google Scholar 

  8. 8.

    Argyros, I.K., George, S., Alberto Magréñan, A.: Local convergence for multi-point-parametric Chebyshev–Halley-type methods of high convergence order. J. Comput. Appl. Math. 282, 215–224 (2015)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Argyros, I.K., George, S., Thapa, N.: Mathematical Modeling for the Solution of Equations and Systems of Equations with Applications. Volume I, ISBN:978-1-53613-361-5, Nova Science Publishers (2018)

  10. 10.

    Argyros, I.K., George, S., Thapa, N.: Mathematical Modeling for the Solution of Equations and Systems of Equations with Applications, Mathematics Research Developments series, Volume II, ISBN: 978-1-53613-309-7, Nova Science Publishers (2018)

  11. 11.

    Ezquerro, J.A., Grau-Sanchez, M., Grau, A., Hernandez, M.A., Noguera, M., Romero, N.: On iterative methods with accelerated convergence for solving systems of non-linear equations. J. Optim. Theory Appl. 151(1), 163–174 (2011)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Ezquerro, J.A., Hernandez, M.A.: New Kantorovich-type conditions for Halley’s method. Appl. Numer. Anal. Comput. Math. 2(1), 70–77 (2005)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Hernandez, M.A., Salanova, M.A.: Modification of the Kantorovich assumptions for semilocal convergence of the Chebyshev method. J. Comput. Appl. Math. 126(1–2), 131–143 (2000)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Magréñan, A.A.: A new tool to study real dynamics: the convergence plane. Appl. Math. Comput. 248, 215–225 (2014)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Magréñan, A.A., Argyros, I.K.: Improved convergence analysis for Newton-like methods. Numer. Algor. 71(4), 811–826 (2016). https://doi.org/10.1007/s11075-015-0025-3

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    Romero, N.: Familias parametricas de procesos iterativos de alto orden de convergencia (Ph.D. thesis), http://dialnet.unirioja.es/(2006)

  17. 17.

    Traub, J.F.: Iterative methods for the solution of equations, AMS Chelsea Publishing (1982)

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Shobha M. Erappa.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Argyros, I.K., George, S. & Erappa, S.M. Extending the applicability of high-order iterative schemes under Kantorovich hypotheses and restricted convergence regions. Rend. Circ. Mat. Palermo, II. Ser 69, 1107–1113 (2020). https://doi.org/10.1007/s12215-019-00460-x

Download citation

Keywords

  • Banach space
  • High convergence order schemes
  • Semi-local convergence

Mathematics Subject Classification

  • 65J20
  • 49M15
  • 74G20
  • 41A25